Lowering Medications???

Discussion in 'Mental Health Disorders' started by xdontxmindxmex2, Feb 11, 2009.

Thread Status:
Not open for further replies.
  1. (Edit: Whoops...just realized this should be in the medications subforum-thing, but whatever >.<)
    I have bipolar disorder, and I am currently on two medications: Lithium and seroquel.
    Awhile ago I decided that I didn't like the seroquel because it made me gain weight and made me feel like a zombie...I've been gradually lowering it and am now at a dosage of 50mg.

    I'm getting excessive mood swings again...gone from being really depressed and sluggish to completely out of control and slightly panicy. I've been falling behind in my school work and been isolating myself from my peers. My problem: I do NOT want do re-increase my seroquel dose...In fact I will not, so the logical choice would probably be to increase my Lithuim dosage (which is relatively low right now), BUT I'm having trouble bringing this up with my parents and psychiatrist. My parents will freak out, and I don't want that because it just makes things harder for me.

    How do I bring this up? I've been telling my parents that I'm fine everytime they ask how I'm doing. They might jump to the conlusion that I've been lying about other things as well.

    Last edited by a moderator: Feb 11, 2009
  2. fromthatshow

    fromthatshow Staff Alumni

    Maybe don't bring it up with your parents but you should definitely bring it up with your psychiatrist. Be assertive. Don't say... I don't want to be taking a higher dose or Seroquel, because then he may say well it will help with this this and blah blah. Just say, I will not take a higher dose of Seroqeul, then he'll be forced to figure something else out for you. Adjusting medications yourself is dangerous... especially since they probably only prescribe a certain amount, and if you're taking more than prescribed every day, won't you run out and be left with nothing for a few days?
    When's your next psych appt.?
Thread Status:
Not open for further replies.